Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

20 year old with severe hair fall. Minoxidil and novophane prescribed. Any side effects?

Hi i am a 20 year old girl. for the past one year i have been facing severe hair loss. I do not have any genetical hair loss problem or any other illness. i was advised 2% salicylic acid first which caused side effects. the current dermatologist has recommended novophane plus and minoxidil 5% and bacadexamine. i just want to know whether this is right kind of medication and whether these could too cause harsh side effects.
(ps no dandruff problem. usage of salicylic acid caused peeling of scalp skin which stopped after usage of it)
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  1648
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear,

Other than Genetic factors and chronic illness, causes of hair loss can be many such as Environmental factors, Dietary deficiencies, Hormonal factors, Stress, etc.

1. Minoxidil 5% preparation is meant to be applied directly to the scalp to stimulate the hair follicles.
2. Novophane plus and bacadexamine are multi vitamin & multimineral supplements, prescribed as deficiency of certain minerals, vitamins & amino acids in diet. e.g. Iron, zinc, Vit B complex, biotin, lysine, etc. also causes hair loss.

Though they do not have any significant side effects, abrupt stoppage of Minoxidil application will lead to further hair loss.

So, the medications prescribed by your doctor are correct.
Kindly take them as advised.

Kindly let me know if you have any further queries.
You can ask me a direct query on this website using the below link:

Wishing you a good health.
Thanks & take care.
Answered: Mon, 27 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor